Regulatory and Policy Staff Energy Boot Camp, Siemens Charlotte Energy Hub, Tuesday, 10. December 2019

Since 2009 E4 Carolinas has produced highly acclaimed energy leadership development programs. Hundreds of rising energy managers have gained broad Carolina energy industry knowledge through these yearlong programs. Since 2018 E4 Carolinas has produced a daylong Energy Bootcamp, an intensive, daylong condensation of the energy industry education component of our leadership development programs.
E4 Carolinas is now pleased to produce a special edition of the Energy Bootcamp for regulatory and policy special edition Boot Camp will combine energy field trips with the national and Carolina energy overviews from its past Boot Camps. You’ll follow along in your own digital course book containing every chart, figure and diagram the instructor presents and including a glossary of the common terms, acronyms and terminology used in the industry, which you’ll keep for reference for the rest of your career.
When you’ve graduated from the Energy Bootcamp, you will understand our national and local energy mix, issues and regulation. You’ll know how and why different energy sources are produced, distributed and used and how energy use is expected to evolve. You’ll know the types of utilities, how they operate and their issues. You’ll know how distributed generation works and its future.
PROGRAM (Marshal and McGuire field trips pending)
NOTE: Registration fee includes digital course book, meals and transportation. Registrants are responsible for their transportation to/from the Boot Camp and lodging.
Hotels near Siemens Charlotte Energy Hub include:

Residence Inn by Marriott Charlotte Steele Creek, 5110 Trojan Dr, Charlotte, NC 28278
SpringHill Suites by Marriott Charlotte Southwest, 3950 Arco Corporate Dr, Charlotte, NC 28273

Tuesday, December 10, 2019
10:00 am     Arrival/Orientation (drinks and snacks supplied by E4 Carolinas)
10:15 am     Boot Camp Session (105 min.)

The Big Picture: National and Carolina Energy Use and Forecasts (25 min.)
Carolina: An Energy Industry Leader (20 min.)
Hydrocarbons: Coal (20 min.)
Hydrocarbons: Oil & Petroleum (20 min.)
Hydrocarbons: Natural Gas (20 min.)

12:00 pm     Lunch (catered by Siemens)
12:30 pm     Boot Camp Session (120 min.)

Uranium and Lithium (30 min.)
Energy Transmission and Distribution (30 min)
Energy Conversion to Power: Coal (20 min.)

2:20 pm       Break
2:45 pm       Boot Camp Session (105 min.)

Energy Conversion to Power: Natural Gas (20 min)
Energy Conversion to Power: Nuclear (20 min.)
Energy Conversion to Power: Hydro (15 min.)
Public Utility Regulatory Policy Act/PURPA (20 min.)
Energy Conversion to Power: Wind (15 min.)
Energy Conversion to Power: Solar (15 min.)

4:30 pm       Tour of Siemens Charlotte Energy Hub (turbine and generator manufacturing)
6:00 pm       Boot Camp Dinner (Likely a BBQ restaurant about 10 min. from Siemens)
7:00 pm       Speaker (Do you have a preference? We could invite an energy innovation leader from Ingersoll Rand of Albemarle Lithium)
7:30 pm       Day 1 Program Conclusion
                       Hotel – We will identify reasonably priced hotels with breakfast included that will offer a government rate and a room block (no contract) and are close to Siemens.
 Wednesday, December 11, 2019
                     Breakfast included at hotel
7:00 am      45 min. Depart for Duke Energy Marshall Steam Station (coal-fired generation)
7:45 am     120 min. Arrival/Orientation/Tour Begins (includes coal ash handling, tour of solar and energy storage demonstration projects)
9:45 am     30 min. McGuire tour concludes/Depart for McGuire Nuclear Generating Plant
10:15 am   75 min. Arrival/Orientation/Tour Begins
11:30 am   30 min. Depart for Mt. Holly Micro-grid Demonstration Project
12:00 pm   90 min. Lunch at Mt. Holly (box lunches and beverages delivered to Mt. Holly?)
Orientation/Tour (includes overview on natural gas vehicle fueling?)
1:30 pm     30 min. Depart for Siemens Charlotte Energy Hub
2:00 pm     Boot Camp Session: Utilities & Regulation (150 min.)

FERC/NERC/ISOs/RTOs and State Regulation (30 min.)
Rate Design Basics (30 min.)
Electric Utility Transformation (30 min.)
National and Regional Energy Issues (30 min.)

4:00 pm     Boot Camp concludes

Regulatory and Policy Staff Energy Boot Camp

Find more events around you
Get event recommendations based on your Facebook taste. Get it now!Show me the suitable events for meNot now